Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 271, NWS Fort Worth, TX

June 10, 20094 counties in Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 10, 2009, 6:08 PM CDT for 4 counties in Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2009, 6:08 PM CDT (23:08 UTC)
Expired
Jun 10, 2009, 7:15 PM CDT
In force
67 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Denton County, TX, Parker County, TX, Tarrant County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 49 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:13 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2009-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2009-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2431 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:22 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 10, 3:22 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
322 PM CDT WED JUN 10 2009

.DISCUSSION...
THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS NORTH TEXAS LATE
THIS AFTERNOON AND THIS EVENING AS A COLD FRONT APPROACHES FROM THE
NORTHWEST. THE LATEST SPC MESOANAYSIS SHOWS THE CAP HAS JUST ABOUT
LIFTED ACROSS THE ENTIRE REGION AND SURFACE BASED CAPE REMAINS BETWEEN
2000 AND 3500 J/KG. THE BEST CHANCE OF SEVERE STORMS WILL BE IN
THE NORTHWEST ZONES WHERE SURFACE CONVERGENCE WILL BE MAXIMIZED
ALONG THE COLD FRONT. EXPECT THUNDERSTORMS TO CONTINUE INTO THE
OVERNIGHT HOURS...ESPECIALLY IN THE NORTHERN ZONES. AT THIS TIME
IT APPEARS THAT HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT.
HOWEVER...A DRY LAYER BETWEEN 900 AND 700 MB SHOULD ALSO PROMOTE
EVAPORATIVE COOLING AND DOWNBURST WIND POTENTIAL.

THE COLD FRONT IS FORECAST TO WEAKEN AND LIFT NORTHWARD THURSDAY
WITH A FEW LINGERING SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS THE
NORTHERN HALF OF THE REGION. THE NAM CONTINUES TO INDICATE A SHORT
WAVE THURSDAY NIGHT WITH SCATTERED THUNDERSTORMS IN THE EAST. THE
GFS IS MUCH WEAKER WITH THIS FEATURE...BUT BASED ON THE
FORECASTED INSTABILITY...WILL KEEP CHANCE POPS IN THE FORECAST.

WARMER AIR AND RAIN-FREE CONDITIONS ARE EXPECTED THIS WEEKEND
THROUGH THE FIRST HALF OF NEXT WEEK AS UPPER LEVEL HIGH PRESSURE
STRENGTHENS OVER THE REGION. UNFORTUNATELY...LOW LEVEL HUMIDITY
WILL REMAIN HIGH AND AFTERNOON HEAT INDEX VALUES WILL SURPASS THE
CENTURY MARK IN MANY LOCATIONS...ESPECIALLY EARLY NEXT WEEK.

LOOKING AHEAD...IT APPEARS THE UPPER RIDGE WILL BE SLOW TO DEPART
AND WARM/HUMID/RAIN-FREE CONDITIONS WILL PERSIST THROUGH NEXT WEEKEND.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  72  96  77  97  76 /  40  20  30  10  10
WACO, TX              74  97  77  99  77 /  30  20  20  10  10
PARIS, TX             71  91  73  95  74 /  50  30  40  10  20
DENTON, TX            70  95  73  98  75 /  50  30  30  10  10
MCKINNEY, TX          71  94  74  98  74 /  40  30  40  10  20
DALLAS, TX            74  96  79  99  80 /  40  20  30  10  10
TERRELL, TX           73  95  76  98  76 /  40  20  40  10  10
CORSICANA, TX         75  94  76  97  76 /  30  20  30  10  10
TEMPLE, TX            75  96  76  98  75 /  30  10  20  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

58/79
Hazardous weather outlook, Jun 10, 3:33 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
333 PM CDT WED JUN 10 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
333 PM CDT WED JUN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
THROUGH TONIGHT. SOME OF THE STORMS ALONG AND NORTH OF A
GOLDTHWAITE...TO HILLSBORO...TO CANTON LINE WILL HAVE THE
POTENTIAL TO PRODUCE LARGE HAIL AND WIND GUSTS OVER 60 MPH. CLOUD
TO GROUND LIGHTNING AND LOCALLY VERY HEAVY RAIN WILL ACCOMPANY
SOME OF THE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS THURSDAY
AND THURSDAY NIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING
LARGE HAIL AND DAMAGING WINDS.

DRY WEATHER IS THEN EXPECTED FRIDAY THROUGH THE MIDDLE OF NEXT
WEEK. A WARMING TREND WILL BEGIN ON FRIDAY WHICH WILL RESULT IN
HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE THROUGH THE
WEEKEND MAINLY SOUTH OF INTERSTATE 20.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED NORTH OF A COMANCHE TO CANTON
LINE THROUGH THIS EVENING.

In the hours before

Special weather statement, Jun 10, 4:56 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
456 PM CDT WED JUN 10 2009

TXZ129-102230-
EASTLAND TX-
456 PM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTLAND COUNTY

AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF CISCO...MOVING SOUTHEAST AT
25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CISCO...EASTLAND...GORMAN...
RANGER AND RISING STAR.

A GUST FRONT MOVING OUT AHEAD OF THE MAIN THUNDERSTORM WILL CAUSE
WIND GUSTS TO 50 MPH OVER THE NORTHWEST HALF OF THE COUNTY THROUGH
530 PM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHEASTERN TEXAS.

LAT...LON 3252 9912 3251 9848 3231 9848 3209 9892
      3209 9912
TIME...MOT...LOC 2155Z 310DEG 20KT 3250 9909
Local storm report, Jun 10, 5:09 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
509 PM CDT WED JUN 10 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             GRAHAM                  33.10N  98.58W
06/10/2009  E0.88 INCH       YOUNG              TX   AMATEUR RADIO
Local storm report, Jun 10, 5:14 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
514 PM CDT WED JUN 10 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             5 E GRAHAM              33.10N  98.49W
06/10/2009  E0.88 INCH       YOUNG              TX   AMATEUR RADIO
Local storm report, Jun 10, 6:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
604 PM CDT WED JUN 10 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND DMG     1 SW SPRINGTOWN         32.96N  97.69W
06/10/2009                   PARKER             TX   AMATEUR RADIO

            6 INCH LIMBS DOWN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:05 PM CDTSevere Thunderstorm WarningFWDYoung70 min
Jun 10, 4:26 PM CDTSevere Thunderstorm WarningFWDStephens49 min
Jun 10, 4:56 PM CDTSpecial Weather StatementFWDEastland34 min
Jun 10, 5:06 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto39 min
Jun 10, 5:12 PM CDTSevere Thunderstorm WarningFWDStephens63 min
Jun 10, 5:32 PM CDTSevere Thunderstorm WarningFWDDenton, Wise43 min
Jun 10, 5:38 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker, Wise67 min
Jun 10, 5:41 PM CDTSevere Thunderstorm WarningFWDEastland64 min
Jun 10, 5:44 PM CDTTornado WarningFWDParker, Wise46 min
Jun 10, 5:56 PM CDTAreal Flood AdvisoryFWDStephens, Young3 hr
Jun 10, 6:04 PM CDTTornado WarningFWDDenton, Parker, Tarrant, Wise41 min
Jun 10, 6:20 PM CDTSpecial Weather StatementFWDGrayson25 min
Jun 10, 6:23 PM CDTSevere Thunderstorm WarningFWDComanche67 min
Jun 10, 6:29 PM CDTSevere Thunderstorm WarningFWDGrayson26 min
Jun 10, 6:35 PM CDTAreal Flood AdvisoryFWDJack, Wise3 hr
Jun 10, 6:35 PM CDTSevere Thunderstorm WarningFWDCooke55 min
Jun 10, 6:43 PM CDTTornado WarningFWDCollin, Dallas, Denton, Rockwall, Tarrant62 min
Jun 10, 6:49 PM CDTAreal Flood AdvisoryFWDDenton, Parker, Tarrant3 hr
Jun 10, 6:49 PM CDTTornado WarningFWDComanche41 min
Jun 10, 6:59 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton, Rockwall, Tarrant61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.